Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Acne and shoulder pain
Sep 3, 2008

My partner is on a combination of Scoctrin and Kaletra due to the presence of the T215 and M41L mutation. Two things seem to be happening. Acne has been popping up on his back neck and chest probably at a moderate level. They appear large and blind in most cases.

The other is very tender and swallon right shoulder. It appears muscular underneath his shoulde blade. There appears to be some swelling and strong pain when the shoulder is postioned in particular ways. Could both of these issues be side affects and if so should I worry?

Response from Dr. Henry

Flare ups of acne can be seen in a minority of patients when starting effective HIV drugs partly due to immune reconstitution and possibly from an effect of drugs (such as protease inhibitors) on some hormone levels. Pain localized to the shoulder would rarely be due to either efavirenz or Kaletra. A full history and physical examination is important to sort out the possible causes of the shoulder pain and device an evaluation/treatment plan. Referral to a rheumatologist can often be helpful for shoulder pain. KH



Previous
We need MEDS asap with less side effects
Next
Sensory Loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement